Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 59, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2016, 7:35 PM CDT for 4 counties in Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 7:35 PM CDT (00:35 UTC)
- Expired
- Mar 31, 2016, 8:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lee County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:35 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
732
WUUS54 KMEG 010035
SVRMEG
MSC081-117-139-145-010130-
/O.NEW.KMEG.SV.W.0059.160401T0035Z-160401T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
735 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 830 PM CDT
* AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW
ALBANY...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOONEVILLE...NEW ALBANY...RIPLEY...BALDWYN...SALTILLO...GUNTOWN...
JUMPERTOWN...BLAIR...NEW HARMONY...WHEELER...KEOWNVILLE...PRATTS
FRIENDSHIP...THRASHERS...DUMAS...BLUE SPRINGS...JERICHO...UNION
HILL...INGOMAR...ALTITUDE AND FRANKSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A STORM SHELTER
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
MISSISSIPPI.
LAT...LON 3447 8853 3446 8854 3445 8854 3437 8882
3437 8893 3438 8893 3438 8915 3473 8892
3473 8833
TIME...MOT...LOC 0035Z 209DEG 30KT 3448 8904
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:29 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 31, 6:29 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT THU MAR 31 2016
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 309 PM CDT THU MAR 31 2016/
DISCUSSION...
SKIES ARE CLOUDY OVER PORTIONS OF WEST TENNESSEE WHILE SKIES ARE
PARTLY TO MOSTLY SUNNY OVER THE REMAINDER OF THE FORECAST AREA.
TEMPERATURES RANGE FROM THE MID 60S TO UPPER 70S. CURRENTLY STRONG
TO SEVERE THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF WEST
TENNESSEE WITH A FEW ISOLATED THUNDERSTORMS MOVING OVER PARTS OF
NORTH MISSISSIPPI. A NEW TORNADO WATCH HAS BEEN ISSUED TO COVER
ALL OF NORTH MISSISSIPPI AND PORTIONS OF SOUTHWEST TENNESSEE. THE
SEVERE THUNDERSTORM WATCH WHICH COVERS AREAS NORTH OF THE TORNADO
WATCH WILL EXPIRE AT 4 PM. THERE REMAINS SOME THREAT OF LOCALLY
HEAVY RAINFALL WITH THESE STORMS SO WILL KEEP FLASH FLOOD WATCH
GOING UNTIL 7 PM.
A COLD FRONT CURRENTLY EXTENDS FROM NORTHEAST ILLINOIS THROUGH
SOUTHEAST MISSOURI AND INTO FAR EAST TEXAS. AS THE FRONT MOVES
EAST TONIGHT...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ESPECIALLY OVER NORTH MISSISSIPPI. AS THE COLD FRONT MOVES INTO
THE AREA COOLER AND DRIER AIR WILL START TO MOVE INTO THE WESTERN
SECTIONS OF THE FORECAST AREA. TEMPERATURES WILL BE AT OR SLIGHT
ABOVE NORMAL TONIGHT WITH LOWS FRIDAY MORNING FROM THE UPPER 40S
TO MID 50S.
THE COLD FRONT SHOULD BE OUT OF THE FORECAST AREA BY FRIDAY
MORNING. THIS WILL BRING AN END TO THE THUNDERSTORMS. TEMPERATURES
WILL BE COOLER ON FRIDAY AND TODAY WITH HIGHS IN THE MID 60S TO
LOWER 70S. HIGH PRESSURE WILL MOVE INTO THE SOUTHERN PLAINS FRIDAY
NIGHT KEEPING DRY WEATHER WITH TEMPERATURES IN THE LOW TO MID 40S.
DRY WEATHER AND BELOW NORMAL TEMPERATURES WILL CONTINUE INTO
SATURDAY WITH HIGHS IN THE LOW TO MID 60S. SATURDAY NIGHT WILL BE
THE COOLEST NIGHT AS THE SURFACE HIGH SETTLES OVER THE REGION.
LOWS SUNDAY MORNING MAY REACH THE MID TO UPPER 30S OVER PORTIONS
OF WEST TENNESSEE.
WINDS SHOULD START TO SHIFT TO THE SOUTH ON SUNDAY AS THE SURFACE
HIGH MOVES EAST OF THE REGION. THIS WILL BRING WARMER AIR INTO THE
FORECAST AREA STARTING SUNDAY AND CONTINUING INTO MONDAY. BY
MONDAY NIGHT...A COLD FRONT WILL DROP SOUTH FROM THE OHIO VALLEY
AND MID MISSISSIPPI VALLEY AND INTO THE FORECAST AREA. IT APPEARS
THAT MOISTURE WILL BE LIMITED AHEAD OF THE FRONT SO NO RAIN IS
EXPECTED.
THE COLD FRONT WILL BE THROUGH THE REGION ON TUESDAY WITH HIGH
PRESSURE BUILDING INTO THE GREAT LAKES REGION. TEMPERATURES WILL
BE COOLER ON TUESDAY BEHIND THE FRONT WITH HIGHS MAINLY IN THE
60S.
ANOTHER COLD FRONT WILL MOVE INTO THE SOUTHERN PLAINS ON WEDNESDAY
AND MOVE THROUGH THE FORECAST AREA WEDNESDAY NIGHT AND NEXT
THURSDAY MORNING. SHOWERS ARE EXPECTED TO DEVELOP AHEAD OF THIS
FRONT WHICH WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY...
WEDNESDAY NIGHT AND THURSDAY.
ARS
&&
.AVIATION...
00Z TAFS
SHORT TERM CONCERN IS TSRA POTENTIAL AT TUP. STORMS WILL POSSESS A
HAIL AND HIGH WIND THREAT THROUGH 0200-0230Z...BEFORE LIFTING TO
THE EAST OF THE TUP AREA.
OTHERWISE...VFR WITH LIGHT SOUTHWESTERLY WINDS VEERING TO THE
NORTHWEST AT MEM...IN TIME FOR THE LATE EVENING ARRIVAL PUSH.
DESPITE THE CLEARING SKIES... POST FRONTAL DRYING AND LOW LEVEL
MIXING SHOULD KEEP OVERNIGHT FOG FORMATION AT BAY...THOUGH
CONFIDENCE FOR NO FOG FORMATION AT TUP IS MARGINAL.
VFR TO PREVAIL AREAWIDE FRIDAY...WITH A DRY MIDCONTINENTAL AIRMASS.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE
AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CHESTER-
DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-
MCNAIRY-SHELBY-TIPTON.
&&Hazardous weather outlook, Mar 31, 6:35 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 635 PM CDT THU MAR 31 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 635 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT MAINLY OVER NORTH MISSISSIPPI. LARGE AND DAMAGING HAIL...UP TO BASEBALL SIZE...IS POSSIBLE WITH THE MOST INTENSE THUNDERSTORMS. TORNADOES AND DAMAGING WINDS WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Mar 31, 5:13 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT THU MAR 31 2016
TNZ090>092-312315-
HARDIN TN-HARDEMAN TN-MCNAIRY TN-
513 PM CDT THU MAR 31 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
HARDIN COUNTY IN WEST TENNESSEE...
SOUTHEASTERN HARDEMAN COUNTY IN WEST TENNESSEE...
MCNAIRY COUNTY IN WEST TENNESSEE...
AT 513 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR PICKWICK DAM...OR 8
MILES SOUTH OF SAVANNAH...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDIN...SOUTHEASTERN HARDEMAN AND MCNAIRY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3501 8820 3499 8820 3500 8879 3522 8871
3532 8802 3530 8801 3529 8798 3501 8799
TIME...MOT...LOC 2213Z 239DEG 34KT 3511 8822Local storm report, Mar 31, 5:34 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL BURNSVILLE 34.84N 88.32W
03/31/2016 E0.75 INCH TISHOMINGO MS PUBLIC
PENNY SIZED HAIL IN BURNSVILLE
0425 PM HAIL SAVANNAH 35.22N 88.24W
03/31/2016 E1.00 INCH HARDIN TN PUBLIC
QUARTER SIZE HAIL IN SAVANNAH.
0528 PM HAIL HERNANDO 34.83N 89.99W
03/31/2016 E0.75 INCH DESOTO MS PUBLIC
PENNY SIZED HAIL IN HERNADO
&&
TLSJRLocal storm report, Mar 31, 5:37 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST HERNANDO 34.83N 89.99W
03/31/2016 E60.00 MPH DESOTO MS PUBLIC
WIND GUST OF 50-60 MPH IN HERNANDO WITH PENNY TO NICKEL
SIZE HAIL.
&&
TLSJRLocal storm report, Mar 31, 6:09 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 1 N COUNCE 35.06N 88.27W
03/31/2016 HARDIN TN EMERGENCY MNGR
MANY TREES DOWN AND ONE HOUSE DESTORYED NEAR PICKWICK
DAM. THIS IS POSSIBLE TORNADO.
&&
TLSJRLocal storm report, Mar 31, 6:37 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL AMORY 33.99N 88.48W
03/31/2016 E1.25 INCH MONROE MS PUBLIC
HALF DOLLAR SIZED HAIL.
0630 PM HAIL AMORY 33.99N 88.48W
03/31/2016 E1.75 INCH MONROE MS TRAINED SPOTTER
GOLF BALL SIZED HAIL AND ABOUT 20 MPH WIND GUST IN AMORY
&&
TLSJRLocal storm report, Mar 31, 7:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
728 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 3 S TUPELO 34.22N 88.73W
03/31/2016 E1.00 INCH LEE MS PUBLIC
0719 PM HAIL 1 E SHANNON 34.11N 88.68W
03/31/2016 E1.00 INCH LEE MS TRAINED SPOTTER
QUARTER SIZED HAIL IN THE OLD UNION COMMMUNITY WITH CG
LIGHTNING AND VERY HEAVY RAIN.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:11 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 32 min |
| Mar 31, 7:13 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 47 min |
| Mar 31, 7:26 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 22 min |
| Mar 31, 8:03 PM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 6 hr |
| Mar 31, 8:10 PM CDT | Flash Flood Warning | MEG | Prentiss, Tippah, Union | 6 hr |
| Mar 31, 8:36 PM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 39 min |
| Apr 1, 3:52 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 67 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.